U.S. doctors online nowAsk doctors free
Miami, FL
A 24-year-old female asked:

It it normal for my eye to still be swollen, red, and having discharge after taking the prescribed eye drops ( gentamicin sulfate) for 5/7 days?

1 doctor answer1 doctor weighed in
Dr. Jose Prieto-hernandez
Infectious Disease 38 years experience
No, go back to MD: By 3 to 5 days if the Bacteria are susceptible you should be improving! Less redness, swelling and discharge! If Antibiotic Drops are not working! Go back to MD and if possible have discharge cultured and antibiotic changed!
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.